MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT
Model Number M00518301
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject needle was used in the stomach during an gastric fundus varicose veins procedure performed on (b)(6) 2020.According to the complainant, during preparation, the physician unpacked the device and found that the needle fell off.The procedure was completed with another interject needle.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b2: outcomes attrib to adv event: not applicable (correction).Block h6: device problem code 2907 captures the reportable event of the tip of the needle detached.Block h10: the returned interject needle was analyzed, and a visual evaluation noted that the needle was present on the device and it was extended when received.Additionally, the working length was kinked at approximately 49cm from the handle.The distal section of the inner sheath was damaged, including the needle and it was bent.Damaged sections were checked under magnification, it was observed that marks in the material (inner sheath and needle) indicated that there was an interaction with an unknown tool.A functional evaluation was performed and noted that the needle did not retract due to the distal section being severely damaged.Based on all available information and the condition of the returned device, the device showed excessive manipulation and marks of interaction with an unknown tool, suggesting the damages were caused due to manipulation of the device.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications, there are controls in place to avoid that a device leaves the manufacturing plant with a defect as the one observed on the device.The investigation concluded the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
INTERJECT
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10813310
Report Number3005099803-2020-04871
Device Sequence Number4178058
Product Code FCG
UDI-Device Identifier08714729296508
UDI-Public08714729296508
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model NumberM00518301
Device Catalogue Number1830
Device Lot Number0024751035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient Weight50